MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, at an unspecified point in time following implantation of the turbo-ject® single lumen power-injectable picc, a break was discovered just under the port area of the device.The product issue ultimately necessitated the exchanging of the line.The circumstances surrounding the usage and handling of the device were not reported.Further information has not been provided at this time.The device is reportedly not available for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), specifications, quality control data, and device history record was conducted during the investigation.No complaint device has been returned for investigation and no photos have been provided for review.A thorough review of the device history record revealed no non-conformance(s) that may have contributed to this incident associated with complaint lot number; 7820201.Additionally, a search of the manufacturer's database for similar complaints revealed this record to be the only reported complaint associated with lot number; 7820201.The turbo-ject® single lumen power-injectable picc is shipped with instructions for use: (ifu), c_t_tpn_rev7.Pdf; which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow¿.Based on the investigation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6910650
Report Number1820334-2017-03278
Device Sequence Number13631173
Product Code LJS
UDI-Device Identifier00827002345195
UDI-Public(01)00827002345195(17)190411(10)7820201
Combination Product (Y/N)N
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-NT-1111
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date12/20/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;